It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Chuck on February 19, 2000 at 19:46:34:

In Reply to: Re: Dilantin rash posted by Megan on December 13, 1999 at 20:04:14:

Dilantin can cause a rash. I am currently having mine treated with steroids. I did go to the ER last evening to get a loading dose
and now have the dose pack to use for six days. I have had this before but much worse. The ER doc suggest I try another med
but I don't want to gamble with the possibility of seizure. My rash occurs when my Dilantin blood
level is elevated, which it is most of the time. Although at around 2100 I can barely see the rash. Right now it's quite noticeable
and uncomfortable. I have Atarax in case I need an antihistamine. I also have several tubes of various steroid ointments and
creams from my dermatologist. It could be worse. I have exfoliated on three or four occasions, the first one having been life-threatening
requiring an ER team to get me out of shock, truly thought I was going to die. The following weeks were spent watching great
chunks of my skin fall off. It's a long story but here I am.

: : My father has taken dilantin after brain surgery and has a horrible rash the doctor calls a "dilantin rash". We have heard this can be fatal and have scheduled to see a dermatologist. Anyone have any information about this type of rash and if or when we should go to the ER?

: I am currently on dilantin for other reasons than follow up meds for brain surgery, but I'm on it nonetheless. My neurologist advises me to contact him immediately if a rash should appear; therefore, I would advise you to contact your doctor immediately because a rash is NOT a normal side-effect of dilantin. In fact, my neurologist says that something serious is wrong if a rash appears. The ER is an option, but I believe that contacting your doctor who prescribed the dilantin to your father would be the proper step in your situation. If you can't get a hold of your doctor immediately, then the ER would be the next best option!

: Good Luck and Good Health To Your Father

: Megan


Follow Ups

All times are GMT -7. The time now is 05:11 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!